一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (426k)  required ID / password
Article in Japanese

Case Report

A suspected case of drug-induced lung injury caused by a COVID-19 vaccine (COMIRNATY®)

Yoshihisa Nukui  Tatsuo Kawahara  Satoshi Hanzawa 

Department of Respiratory Medicine, Shuuwa General Hospital

ABSTRACT

A 75-year-old male in a rehabilitation hospital received a COVID-19 vaccine (COMIRNATY®) for the first time on day X-8. Fever was observed on day X-2, and chest computed tomography (CT) showed bilateral diffuse ground-glass opacities on day X-1. He was referred to our hospital on day X and was admitted due to respiratory failure. We suspected drug-induced lung injury due to the COVID-19 vaccine. The lymphocyte count in the bronchoalveolar lavage fluid was elevated and histological examination of a transbronchial lung biopsy specimen revealed lymphocytic alveolitis. These findings are consistent with drug-induced lung injury. CT revealed that the findings of ground-glass opacities had improved spontaneously. Based on the above, we concluded that a drug-induced lung injury due to the COVID-19 vaccine was the most probable cause of the patient's presentation.

KEYWORDS

Coronavirus disease 2019 (COVID-19)  Vaccine  Drug-induced lung injury 

Received 18 Sep 2021 / Accepted 2 Dec 2021

AJRS, 11(2): 63-67, 2022

Google Scholar